U.S. doctors online nowAsk doctors free
Austin, TX
A 51-year-old male asked:

my allergy medicine is not working.i am taking cetrizin hcl antihistamine. i also took benadryl (diphenhydramine) and loratadine tablet but not working. at night time while sleeping feel ok but once you get up and move then symptom comes back.

2 doctor answers3 doctors weighed in
Dr. Julie Abbott
Preventive Medicine 45 years experience
These medications: are usually quite effective for straight-forward allergies/allergic rhinitis. Especially with your up--right posture symptoms, you need to make sure you don't have any mechanical obstructive issues like nasal polyps. It is not unusual to develop growths in the nose in people with allergies. They are difficult to see/diagnose without special instruments, so I would see an ENT specialist. Good luck
Dr. Kristin Sokol
Allergy and Immunology 12 years experience
See physician: A 51 year old male with allergy symptoms taking cetirizine, benadryl, (diphenhydramine) and loratadine without improvement. See an allergist to determine what you are allergic to and also to determine if there is something else going on, like a sinus infection. Add a nasal steroid spray (OTC Flonase or Nasacort) twice a day as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 7, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.